Alert archive / Iowa / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 333, NWS Omaha, NE

September 6, 2007Harrison County, Iowa

NWS Omaha, NE issued this severe thunderstorm warning at Sep 6, 2007, 6:05 PM CDT for Harrison County, Iowa. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Sep 6, 2007, 6:05 PM CDT (23:05 UTC)
Expired
Sep 6, 2007, 6:30 PM CDT
In force
25 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Harrison County, IA

The radar

The Omaha radar (KOAX), 61 km from the middle of the area, began a volume at 23:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 11.1 hours before the alert went out and 299 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2007-09-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 347 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2007-09-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
347 J/kg
Mixed-layer CIN
-83 J/kg
Mixed-layer LCL
767 m above ground
0-6 km bulk shear
15 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
110 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 6, 2:57 PM CDT, 3 hours 8 minutes earlier.

Area forecast discussion, Sep 6, 2:57 PM CDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
257 PM CDT THU SEP 6 2007

.DISCUSSION...
PRIMARY FORECAST CONCERN IS CONVECTION TONIGHT AND POTENTIAL FOR
SEVERE WEATHER. WATER VAPOR IMAGERY EARLY THIS AFTERNOON SHOWED
SHORTWAVE TROUGH MOVING EAST INTO WRN NE AND THE WRN DKTS. SOME
HIGH LEVEL MOISTURE FROM REMNANTS OF HENRIETTE WERE STREAMING
TOWARD THE NE/KS BORDER. SURFACE ANALYSIS SHOWED A CDFNT LOCATED
FROM NRN MN TO ERN SD AND WRN KS. AHEAD OF THE FRONT...DEWPOINTS
WERE IN THE UPPER 60S AND LOWER 70S. FIRST LINE OF STORMS WAS
ALREADY ADVANCING INTO WRN PARTS OF NERN NE. EXPECT MORE STORMS
TO DEVELOP OVER THE NEXT FEW HOURS. THERE SHOULD BE SOME SEVERE
WEATHER...BUT INSTABILITY AND SHEAR ARE NOT OVERLY HIGH. LOW
LEVEL JET DOES INCREASE SOME THIS EVENING. LOCALLY HEAVY RAIN
IS POSSIBLE.

SHORTWAVE WILL CONTINUE TO PROGRESS EAST ACROSS THE AREA. BOTH
THE 12Z NAM AND 12Z GFS SUGGESTED THE FRONT...SHORTWAVE AND MOST
OF THE PCPN WOULD BE EAST OF OUR FORECAST AREA BY 12Z. BASED ON
TIMING OF FEATURE BASED ON SATELLITE...THIS SEEMED REASONABLE...
AND HAVE ENDED PCPN IN WRN ZONES BY AROUND 09Z. EXPECT LOWS IN
THE UPPER 50S WEST TO MID 60S EAST. A FAIRLY DECENT PRESSURE
GRADIENT THE FIRST HALF OF FRIDAY SHOULD HELP KEEP WINDS UP...
BUT THIS RELAXES IN THE AFTERNOON AS HIGH PRESSURE BUILDS IN.
FRIDAY NIGHT SHOULD BE DRY AND COOL WITH LOWS MAINLY IN THE 50S.
A SYSTEM WILL BE MOVING ACROSS THE NRN PLAINS WITH PCPN LATE
FRIDAY NIGHT AND SATURDAY. DID INCLUDE A CHANCE OF PCPN ACROSS
NERN NE ON SATURDAY...BUT LEFT IT OUT FOR THE SOUTH. THERE IS
A SLIGHT CHANCE OF PCPN THROUGH THE WEEKEND OVER PARTS OF THE
AREA...BUT CHANCES SEEM MUCH BETTER SUNDAY NIGHT INTO MONDAY.
ISENTROPIC LIFT INCREASES AS TROUGH APPROACHES FROM THE WEST.
12Z GFS MIGHT BE A LITTLE TOO AGGRESSIVE WITH PCPN AMOUNTS IN
THE PERIOD FROM 06Z MONDAY TO 18Z MONDAY.

FARTHER OUT...IT LOOKS LIKE WE WILL STILL HAVE A CHANGE IN THE
LARGE SCALE PATTERN WITH COOLER TEMPERATURES. LARGE RIDGE AT
500 MB WILL REMAIN OVER THE NERN PACIFIC INTO NWRN CANADA...WHILE
TROUGHINESS DOMINATES FROM CANADA INTO THE NORTH PLAINS...CNTRL
PLAINS AND GREAT LAKES. HAVE HIGHS MAINLY IN THE 70S FROM MONDAY
THROUGH THURSDAY...WITH LOWS MOSTLY IN THE UPPER 40S AND 50S.

&&

.AVIATION...
FOR TAF SITES OFK/OMA/LNK

SRLY FLOW WL CONT TO KEEP MVFR CEILINGS ACROSS ALL 3 TAF SITES THRU
03Z OR SO. CONVECTION ALONG CDFNT WL SLIDE EWD THRU 06Z AND CIGS
SHOULD REMAIN IN THE MVFR CATEGORY WITH SOME CB IN ASSOCIATION WITH
TSTMS. POST FRONT...EXPECT SCT-BKN MVFR STRATUS THRU 12Z WITH
NORTHWEST WINDS. CEILINGS SHOULD SCATTER OUT ALL TOGETHER BY MID
MORNING FRIDAY.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&

DISCUSSION...MILLER
AVIATION...GRIFFIS
Hazardous weather outlook, Sep 6, 5:33 PM CDT, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
533 PM CDT THU SEP 6 2007

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-071245-
MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT-
PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON-
STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER-
SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE-
JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON-
533 PM CDT THU SEP 6 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST
IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST
NEBRASKA AND SOUTHEAST NEBRASKA.

.DAY ONE...TONIGHT AND FRIDAY

SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING ACROSS EASTERN
NEBRASKA AND SOUTHWEST IOWA. DAMAGING WINDS WILL BE THE PRIMARY
HAZARD IN ADDITIONAL TO LARGE HAIL AND LOCALLY HEAVY RAIN.

THUNDERSTORMS ARE DEVELOPING AHEAD OF A COLD FRONT WITH ADDITIONAL
THUNDERSTORMS BEHIND THE COLD ASSOCIATED WITH A STRONG UPPER
LEVEL DISTURBANCE. THE THUNDERSTORMS INITIALLY HAVE SOME
INSTABILITY AND PLENTY OF MOISTURE TO WORK WITH. DURING THE
EARLY EVENING...INCREASING DEEP LEVEL SHEAR WILL HELP SUPPORT
ORGANIZED SEVERE THUNDERSTORMS.

.DAYS TWO THROUGH SEVEN...FRIDAY NIGHT THROUGH WEDNESDAY

THERE IS A CHANCE FOR THUNDERSTORMS SATURDAY AFTERNOON THROUGH MONDAY
NIGHT.

.SPOTTER INFORMATION STATEMENT...

STORM SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING FOR PARTS OF EASTERN
NEBRASKA AND SOUTHWEST IOWA.

ZAPOTOCNY

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 6, 6:10 PM CDTSevere Thunderstorm WarningOAXBurt12 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.